Alert archive / California / Wind Advisories in 2014
Wind Advisory 67, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 2, 2014, 3:28 AM PDT. It took effect at Oct 2, 2014, 4:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 3:28 AM PDT (10:28 UTC)
- In effect from
- Oct 2, 2014, 4:00 AM PDT
- Expired
- Oct 2, 2014, 9:02 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
126 WWUS76 KLOX 021028 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 328 AM PDT THU OCT 2 2014 ...MODERATE SANTA ANA WINDS TO DEVELOP THIS MORNING THROUGH MID AFTERNOON... .A TIGHTENING OFFSHORE SURFACE PRESSURE GRADIENT WILL CAUSE GUSTY SANTA ANA WINDS TO OCCUR ACROSS THE WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES TODAY. WINDS WILL WEAKEN LATE THIS AFTERNOON...BUT BREEZY CONDITIONS WILL LIKELY LINGER IN THE FOOTHILLS AND MOUNTAINS EACH MORNING THROUGH SATURDAY. CAZ046-021900- /O.CAN.KLOX.WI.Y.0066.000000T0000Z-141002T2200Z/ /O.NEW.KLOX.WI.Y.0067.141002T1100Z-141002T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 328 AM PDT THU OCT 2 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. * WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH MID AFTERNOON. LOCAL GUSTS TO 50 MPH AROUND LAGUNA PEAK LATE THIS MORNING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS TOPANGA...MALIBU...KANAN ROAD AND DECKER CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-021900- /O.EXT.KLOX.WI.Y.0066.141002T1300Z-141002T2200Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 328 AM PDT THU OCT 2 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH THIS MORNING. WINDS WILL TAPER OFF BY MID AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAY 101 BETWEEN THE CONEJO GRADE AND VENTURA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-021900- /O.CON.KLOX.WI.Y.0066.000000T0000Z-141002T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 328 AM PDT THU OCT 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...ISOLATED 50 MPH ACROSS HIGHER PEAKS WILL CONTINUE THROUGH THIS AFTERNOON. WINDS WILL TAPER OFF LATE THIS AFTERNOON. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ088-021900- /O.CON.KLOX.WI.Y.0066.141002T1100Z-141002T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 328 AM PDT THU OCT 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH THROUGH MID AFTERNOON...THEN TAPER OFF THROUGH THIS EVENING. WINDS WILL INCREASE ONCE AGAIN TONIGHT INTO FRIDAY MORNING BUT SHOULD BE WEAKER. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-547-021900- /O.CON.KLOX.WI.Y.0066.141002T1100Z-141002T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 328 AM PDT THU OCT 2 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS AND TIMING...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ACROSS HIGHWAYS 23...126...118 AND THE 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/RAT
1 follow-up statement
166 WWUS76 KLOX 021602 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 902 AM PDT THU OCT 2 2014 CAZ040-044-045-053-054-088-547-021715- /O.CAN.KLOX.WI.Y.0066.000000T0000Z-141002T2200Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA... NEWHALL...VALENCIA...WOODLAND HILLS...NORTHRIDGE...BURBANK... UNIVERSAL CITY 902 AM PDT THU OCT 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS TODAY...GENERALLY 15 TO 25 MPH WITH GUSTS TO 30 MPH. ISOLATED GUSTS TO 45 MPH ARE POSSIBLE IN THE MOUNTAINS. $$ CAZ046-021715- /O.CAN.KLOX.WI.Y.0067.000000T0000Z-141002T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 902 AM PDT THU OCT 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS TODAY...GENERALLY 15 TO 25 MPH WITH GUSTS TO 30 MPH. ISOLATED GUSTS TO 45 MPH ARE POSSIBLE ON THE WESTERN PEAKS IN THE MORNING. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 2, 2:40 AM PDT, 48 minutes earlier.
Area forecast discussion, Oct 2, 2:40 AM PDT, 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 240 AM PDT THU OCT 2 2014 .SYNOPSIS... SANTA ANA WINDS WILL STRENGTHEN THIS MORNING THROUGH EARLY AFTERNOON HOURS AS SURFACE HIGH PRESSURE CONTINUES TO BUILD INTO THE INTERIOR. HOT...DRY...AND GUSTY NORTHEAST WINDS AT TIMES CAN BE EXPECTED THROUGH FRIDAY FOR PARTS OF THE AREA. OFFSHORE FLOW WILL WEAKEN OVER THE WEEKEND...BUT THE HOT WEATHER WILL CONTINUE AS HIGH PRESSURE BUILDS ALOFT. A COOLING TREND IS LIKELY FOR EARLY NEXT WEEK. && .SHORT TERM (TODAY-SAT)...LATEST FOG PRODUCT IMAGERY INDICATED A THIN BAND OF STRATUS FROM THE NORTHERN LA COUNTY COAST TO SANTA BARBARA THIS MORNING. OXNARD AND SANTA BARBARA AIRPORTS WERE REPORTING LOW CLOUDS THIS MORNING. WITH THE NE WINDS EXPECTED TO INCREASE AND REACH THE VENTURA COAST LATER THIS MORNING. LOW CLOUDS WILL GET MIXED OUT WHEN THE WINDS SURFACE ACROSS THE LA/VENTURA COASTAL PLAIN...BUT PATCHY LOW CLOUDS AND FOG SHOULD REMAIN LIMITED IN AND AROUND THE SANTA BARBARA SOUTH COAST EARLY THIS MORNING. LATEST WIND GUST REPORTS WERE MOSTLY IN THE 30S ACROSS THE LA COUNTY MOUNTAINS AND SANTA CLARITA VALLEY. WINDS WILL CONTINUE TO INCREASE IN STRENGTH AND AREAL COVERAGE OVER THE NEXT SEVERAL HOURS THIS MORNING. THE NAM-WRF SURFACE PRESSURE GRADIENT BETWEEN LAX-DAG HAS INCREASED THE OFFSHORE TREND BY A FEW MB. AT 2 AM PDT...THE GRADIENT WAS -3.1 MB...EXPECTED TO INCREASE TO OVER -5 MB BY 5 AM. AT THIS POINT...LOOKS LIKE THE WINDS WILL BARELY MAKE WIND ADVISORY THRESHOLDS THIS MORNING THROUGH THIS AFTERNOON. MOST OF THE LA BASIN WILL NOT BE AFFECTED BY THE WINDS OVER THE NEXT FEW DAYS. HOWEVER...THE COMBINATION OF HIGH PRESSURE BUILDING ALOFT AND A PERSISTENT OFFSHORE FLOW EXPECTED THROUGH AT LEAST SUNDAY WILL CAUSE TEMPERATURES TO RISE SIGNIFICANTLY TODAY ACROSS COASTAL VALLEYS AND THE COASTAL PLAIN OF LOS ANGELES AND VENTURA COUNTIES...WITH FURTHER WARMING FRIDAY BEFORE PEAKING ON SATURDAY. WARMEST VALLEY LOCATIONS WILL REACH THE UPPER 90S WHILE THE COASTAL PLAIN OF VENTURA AND L.A. WILL BE IN THE UPPER 80S TO MID 90S TODAY...THEN INCREASE TO BETWEEN 100-106 DEGREES FOR LA/VTU COUNTY VALLEYS AND THE 90S FOR THE COASTAL AREAS. THE CENTRAL COAST AND SANTA BARBARA WILL ALSO BE AFFECTED WITH VERY WARM TEMPERATURES THROUGH SATURDAY AS WEAK OFFSHORE WINDS CONTINUE OVER THE NEXT FEW MORNINGS. THERE WILL BE SOME COOLING ALONG THE CENTRAL COAST ON SUNDAY. WARMEST LOCATIONS WILL REACH THE LOWER 90S. INCLUDING SAN LUIS OBISPO AND SANTA MARIA. AS FAR AS THE WINDS GO...THE STRONGEST WINDS WILL OCCUR THIS MORNING THROUGH EARLY THIS AFTERNOON THROUGH THE USUAL WIND PRONE LOCATIONS OF LOS ANGELES AND VENTURA COUNTIES INCLUDING THE MOUNTAINS INCLUDING THE SANTA MONICA RANGE...SANTA CLARITA VALLEY...NORTHWESTERN SAN FERNANDO VALLEY...THE VENTURA COUNTY VALLEYS AS WELL AS WELL AS THE VENTURA COUNTY COASTAL PLAIN AND BELOW THE PASSES AND CANYONS OF MALIBU TO LEO CARRILLO BEACH. WIND ADVISORIES WERE ISSUED FOR MOST OF THESE AREAS LAST EVENING VALID STARTING THIS MORNING. THIS FIRST RELATIVELY WEAK TO LOCALLY MODERATE SANTA ANA EVENT IS MAINLY A SURFACE PRESSURE GRADIENT DRIVEN WIND. STRONGEST GUSTS WILL LIKELY BE AROUND 45 MPH IN THE MOUNTAINS...WITH LOCAL GUSTS TO 50 MPH LATER THIS MORNING...WITH MOST VALLEYS SEEING HIGHEST GUSTS TO 40 MPH...AND COASTAL AREAS TO 35 MPH. WILL BE UPDATING WIND ADVISORY PRODUCT TO SPECIFY SPEEDS FOR THESE LOCATIONS. .LONG TERM (SUN-WED)...BY SUNDAY THE UPPER RIDGE WILL BEGIN TO WEAKEN SOME AS ANOTHER WEAK UPPER LOW AND ASSOCIATED TROUGH APPROACH THE WEST COAST OF CALIFORNIA. THERE WILL CONTINUE TO BE WEAK OFFSHORE FLOW ACROSS THE INTERIOR AREAS OF THE FORECAST AREA THROUGH MONDAY MORNING...SO IT WILL CONTINUE TO REMAIN VERY HOT INTO MONDAY...WITH JUST A FEW DEGREES OF COOLING. HOWEVER THE SEABREEZE SHOULD KICK IN A BIT EARLIER ALONG THE COAST WHERE MORE SIGNIFICANT COOLING SHOULD OCCUR...ESPECIALLY RIGHT ALONG THE BEACHES. THERE WILL STILL BE TRIPLE DIGIT TEMPS FOR THE LA/VTU COUNTY VALLEYS. BETTER COOLING CAN BE EXPECTED TUE THROUGH WED AS THE UPPER RIDGE GETS REPLACED WITH AN UPPER TROUGH TO HELP COOL THE ATMOSPHERE AND SHIFT OFFSHORE FLOW TO ONSHORE ONCE AGAIN. HIGH TEMPS WILL BE BACK TO MORE NORMAL FOR THIS TIME OF YEAR BY TUE/WED. && .AVIATION...01/1800Z. GOOD CONFIDENCE IN THE 18Z TAFS. INCREASING OFFSHORE FLOW IN THE NEXT 24 HOURS SHOULD KEEP ANY MARINE CLOUDS AT BAY AND INSURE VFR CONDITIONS THROUGH THURSDAY. KLAX...GOOD CONFIDENCE IN THE 18Z TAF. THERE IS A 20 PERCENT CHANCE OF IFR CONDITIONS WITH A SURPRISE PATCH OF MARINE CLOUDS LATE TONIGHT AND EARLY THURSDAY MORNING. KBUR...HIGH CONFIDENCE IN THE 18Z TAF. && .MARINE...02/200 AM... FOR THE OUTER WATERS...HIGH CONFIDENCE IN WINDS REMAINING BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE WEEKEND. ACROSS THE INNER WATERS...MODERATE CONFIDENCE IN SMALL CRAFT ADVISORY-LEVEL NORTHEAST WINDS THIS MORNING THROUGH MID-AFTERNOON GENERALLY FROM VENTURA SOUTH TO SANTA MONICA. THESE NORTHEAST WINDS WILL DIMINISH LATE THIS AFTERNOON...WITH WEAK WEST TO NORTHWEST WINDS DEVELOPING. FOR TONIGHT THROUGH THE WEEKEND...WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS...AND EXHIBIT A DIURNAL TREND (WEAK OFFSHORE AT NIGHT...AND WEAK ONSHORE DURING THE DAY). && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION/MARINE...RAT SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 1, 8:15 PM PDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 815 PM PDT WED OCT 1 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-021300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 815 PM PDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... REST OF TONIGHT A FIRE WEATHER WATCH IS IN EFFECT BEGINNING LATE TONIGHT THROUGH FRIDAY EVENING. THIS WATCH MAY BE UPGRADED TO A RED FLAG WARNING AT SOME POINT TODAY. THIS WATCH WAS ISSUED FOR GUSTY OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND VALLEYS. A SPECIAL WEATHER STATEMENT WILL HIGHLIGHT THIS UPCOMING WIND AND HOT TEMPERATURE EVENT. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A FIRE WEATHER WATCH WILL REMAIN IN EFFECT THROUGH AT LEAST FRIDAY EVENING. THERE WILL BE THE POSSIBILITY THAT THIS WATCH OR AT SOME POINT A RED FLAG WARNING MIGHT NEED TO BE EXTENDED INTO THE WEEKEND. THIS WATCH WAS ISSUED FOR GUSTY OFFSHORE WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND VALLEYS. A SPECIAL WEATHER STATEMENT WILL HIGHLIGHT THIS UPCOMING WIND AND HOT TEMPERATURE EVENT. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:14 PM PDT | Wind Advisory | LOX | Los Angeles | 13 hr |
| Oct 1, 8:23 PM PDT | Small Craft Advisory | LOX | 13 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.